Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 23, 2019, 3:24 AM MDT. It took effect at May 23, 2019, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 3:24 AM MDT (09:24 UTC)
- In effect from
- May 23, 2019, 12:00 PM MDT
- Expired
- May 23, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
386 WWUS75 KABQ 230924 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 324 AM MDT Thu May 23 2019 ...STRONG TO POTENTIALLY DAMAGING WINDS TODAY... .Strong winds will redevelop today as the jetstream moves directly overhead. The strongest winds will be found across north central New Mexico and along the I-25 corridor from Las Vegas to Raton Pass where gusts to 60 mph will be possible this afternoon. NMZ527>529-232200- /O.UPG.KABQ.HW.A.0014.190523T1800Z-190524T0100Z/ /O.NEW.KABQ.HW.W.0016.190523T1800Z-190524T0100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 324 AM MDT Thu May 23 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from noon today to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * LOCATION...Raton Ridge, Johnson Mesa, Northeast Highlands and the Far Northeast Highlands including I-25 from around Las Vegas to the Colorado border. * WINDS...Southwest winds 35 to 45 mph with gusts to 60 mph. * TIMING...Winds will strengthen this morning, then peak in strength late afternoon, before weakening toward sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured objects may become airborne. Flimsy structures may topple over. Hazardous crosswinds will impact northwest-to- southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ512>516-232200- /O.NEW.KABQ.HW.W.0016.190523T1800Z-190524T0100Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- 324 AM MDT Thu May 23 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from noon today to 7 PM MDT this evening. * LOCATION...Sangre De Cristo Mountains and the Upper Rio Grande Valley including Taos. * WINDS...Southwest 35 to 45 mph with occasional gusts to 60 mph. * TIMING...Winds will strengthen during the morning hours, peak mid afternoon, then begin weakening through sunset. * VISIBILITY...Locally reduced in dust prone areas of the Upper Rio Grande Valley. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured objects may become airborne. Flimsy structures may topple over. Hazardous crosswinds will impact northwest-to- southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ510-511-517>519-521>524-526-531>533-232200- /O.NEW.KABQ.WI.Y.0033.190523T1800Z-190524T0100Z/ San Juan Mountains-Jemez Mountains-Lower Chama River Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-South Central Mountains-Harding County- Eastern San Miguel County-Guadalupe County- 324 AM MDT Thu May 23 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 7 PM MDT this evening. * LOCATION...Portions of north central, south central, east central and northeast New Mexico including the I-25 corridor between Belen, Albuquerque and Santa Fe and the I-40 corridor between Albuquerque and Santa Rosa. * WINDS...South to southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds strengthening during the morning, peaking early to mid afternoon, then gradually decreasing through sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured light weight objects may become airborne. Strong crosswinds will impact northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
687 WWUS75 KABQ 232150 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 350 PM MDT Thu May 23 2019 ...STRONG WINDS STEADILY DECREASING TOWARD SUNSET... NMZ512>516-527>529-232300- /O.CAN.KABQ.HW.W.0016.000000T0000Z-190524T0100Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 350 PM MDT Thu May 23 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the High Wind Warning. A cold front has arrived, reducing the threat for strong or damaging winds. Thus, the High Wind Warning has been cancelled. $$ NMZ510-511-517>519-521>524-526-531>533-240100- /O.CON.KABQ.WI.Y.0033.000000T0000Z-190524T0100Z/ San Juan Mountains-Jemez Mountains-Lower Chama River Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-South Central Mountains-Harding County- Eastern San Miguel County-Guadalupe County- 350 PM MDT Thu May 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...Portions of north central, south central, east central and northeast New Mexico including the I-25 corridor between Belen, Albuquerque and Santa Fe and the I-40 corridor between Albuquerque and Santa Rosa. * WINDS...South to southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds will gradually decrease toward sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured light weight objects may become airborne. Strong crosswinds will impact northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 22, 11:29 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 22, 11:29 PM MDT, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1129 PM MDT Wed May 22 2019 .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist, except at KTCC and possibly KLVS Thursday morning when a low stratus deck will develop behind a weak backdoor cold front. MVFR conditions are forecast are probable at KTCC between 13-17Z and short-lived IFR conditions are possible at KLVS during that same time. Otherwise, strong southwest winds will be the main aviation weather related hazard Thursday as the jet stream pivots over NM ahead of a Pacific low. An airport weather warning for gusts to between 35-40kts will likely be required for KABQ. KLVS will see the strongest gusts of our TAF sites and will range from 45-50kts during the afternoon. 11 && .PREV DISCUSSION...721 PM MDT Wed May 22 2019... .UPDATE... Updated the Zone Forecast Product to expire today's wind highlights. A High Wind Watch remains in effect from around Las Vegas to Raton Pass on Thursday. && .PREV DISCUSSION...402 PM MDT Wed May 22 2019... .SYNOPSIS... A low pressure system will track north of New Mexico on Thursday, with fairly low precipitation chances for northwestern parts of the state. Temperatures will struggle to warm up to average readings for late May on both Thursday and Friday, but will slowly get closer this weekend. Otherwise, the breezy to windy pattern will persist for much of northern and central New Mexico with low level moisture periodically entering the far eastern plains of the state. This moisture will occasionally lead to the development of showers and thunderstorms in the eastern plains. && .DISCUSSION... Stiff jet remains intact between the low that has lifted into the far northern Great Plains and the next one rounding southern CA. The latter will yo-yo, dipping near the upper Gulf of CA before quickly ejecting into UT. This will introduce a modest increase in precipitation chances over northwestern NM tonight into Thursday while the opposite side of the forecast area watches a pronounced moisture flux arrive in the low levels. This moisture advection will host sufficient instability for a few showers or thunderstorms toward dawn Thursday, but through the late morning and into the afternoon, the sharpening moisture gradient will mix eastward as a dryline and storm chances will wane there. Strong winds will also be of concern, especially in the northeastern highlands, including parts of the I-25 corridor between Las Vegas and the NM-CO border, and a high wind watch has been hoisted. Precipitation in northwestern NM will diminish Thursday night with potential for the dryline to surge back into southeastern NM through Friday morning. Again a few showers or thunderstorms would accompany this moisture intrusion, but chances will all but vanish into the afternoon as the dryline mixes eastward. Temperatures will gain a few degrees Friday, but will still run 5 to 10 degrees below normal in western and central NM. Into Saturday and Sunday another low pressure system will be working down the west coast. Low level moisture will attempt to infiltrate the southeastern to east central zones again during the overnight to early morning hours before mixing toward the TX-NM border in the afternoon, but with pressure falls taking place west of NM, this might stunt the progression of the dryline mixing. This will especially be true Sunday, and have consequently retained slight to chance POPs in the far eastern zones. Once this latter low gets kicked east toward the Rockies, the dry slot aloft will take over NM, leaving breezy to windy conditions while temperatures cool a few degrees in western zones. Thereafter, the westerlies appear to relax considerably, however they will not be without perturbations, yet forecast models have varying depictions of their track and intensity. 52 && .FIRE WEATHER... Critical fire weather conditions will persist this afternoon and again Thursday across much of eastern New Mexico and the Lower Rio Grande Valley. However, low to moderate Haines, near to below normal temperatures, and green up will limit fire growth potential. On Friday and Saturday, critical conditions will be focused across northeast NM southwestward toward Clines Corners. Temperatures will remain near to below normal across this area, though Haines will climb into the moderate to high category. Critical conditions will become more widespread across western and central NM on Sunday. Fuels across western NM may be able to support fire growth somewhat better than fuels across eastern NM, and high to moderate Haines are also forecast. However, below normal temperatures may be the limiting factor. In addition to the critical fire weather concerns, the dryline will continue to diurnally slosh in and out of eastern NM through Sunday night. A few thunderstorms will be possible near the Texas State Line each night. On Monday, a Pacific cold front will race through the area and though it will remain breezy, the moisture across the plains will be scoured out well to the east. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday afternoon through Thursday evening for the following zones... NMZ527>529. && 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:24 AM MDT | High Wind Warning | ABQ | 12 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.